Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Shreveport, LA

April 11, 2001Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2001, 7:36 AM CDT for Red River County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2001, 7:36 AM CDT (12:36 UTC)
Expired
Apr 11, 2001, 8:30 AM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 6:15 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 111239
SVRSHV
TXC387-111330-
/NEW.KSHV.SV.W.0022.111236-111330/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 830 AM CDT

* AT 736 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF        
  BOGATA...OR ABOUT 25 MILES SOUTHWEST OF CLARKSVILLE MOVING TO THE  
  NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL PRODUCE WINDS TO NEAR
  60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOGATA AT 800 AM CDT
  3 MILES SOUTHWEST OF CLARKSVILLE AT 830 AM CDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 830 AM CDT.

LAT...LON 3336 9551 3323 9536 3339 9529 3342 9477
          3371 9476 3378 9492 3394 9523

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:47 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 11, 3:47 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED THE LOWS AND HIGHS
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT WED APR 11 2001

FOR THE COUNTY WARNING/FORECAST AREA THIS FORECAST WILL BE
A LITTLE COMPLICATED. PROBLEM FOR THE SHORT TERM IS WHERE
THE CHANCE OF RAIN AND THUNDERSTORMS WILL BE AND WHEN THEY WILL
END...PERIOD OF NO OR SLIGHT CHANCES...THEN RETURN DEVELOPMENT.
ALSO LOCATIONS OF POSSIBLE SEVERE MENTION FOR TODAY AND THEN
AGAIN ON THURSDAY. THIS IS DUE MAINLY TO THE MOVEMENT OF
SURFACE LOW PRESSURE SYSTEM TO THE NORTH OF THE FORECAST AREA
...OVER THE PLAINS AND INTO THE GREAT LAKES REGION...WITH A
TRAILING COLD FRONT. THE FACT THAT THE FRONT AFTER MOVING INTO
PART OF THE REGION TODAY...BECOMING STATIONARY OVER THE AREA
TONIGHT...AND THEN RETREATS SLOWLY NORTH LATE THURSDAY AND
THURSDAY NIGHT.

SINCE THE UPPER LOW ASSOCIATED WITH THE SURFACE SYSTEM
LIFTS FROM THE PLAINS TODAY TOWARD THE GREAT LAKES REGION
ON THURSDAY...MOST OF THE ENERGY WITH THE SYSTEM ALSO
MOVES TO THE NORTH OF THE COUNTY WARNING AREA AND ALLOWS
SLOWER MOVEMENT OF THE SURFACE SYSTEM...WHICH WILL ALLOW
IT TO BECOME STATIONARY. THE UPPER SYSTEM MOVING UP THE
RIDGE TENDS TO FLATTEN THE RIDGE AND ALLOWS THE UPPER FLOW
TO BECOME MORE ZONAL IN NATURE WITH A CONTINUED SOUTHWEST FLOW
WITH SEVERAL SMALL SCALE DISTURBANCES MOVING OVER THE REIGON.
THESE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THROUGH
LATE WEEK AND INTO THE WEEKEND.

MODEL OF CHOICE IS THE AVN AND MIX OF THE ETA. LIKE THE CONTINUED
CHANCE OF PRECIPITATION IN THE MAV MOS.  THE FRONT WILL MOVE INTO
ZONES TODAY WITH BAND OF SHOWERS AND THUNDERSTORMS...POSSIBLY
PRECEEDED BY LIGHT RAIN. WE HAVE ALREADY HAD LIGHT RAIN DURING
THE NIGHT AND THIS WAS IN REGION OF NEGATIVE VORTICITY ADVECTION.
RICH LOW LEVEL MOISTURE PRESENT AND APPROACHING POSITIVE
VORTICITY ADVECTION HEADED OUR WAY EARLY THIR MORNING...AND
CURRENTLY FEEL THAT LIGHT RAIN WILL PRECEED THE FRONT...FOLLOWED BY
THUNDERSTORMS ALONG AND NEAR THE FRONT. MODELS SHOW THAT
UPPER LEVEL SUPPORT FOR SEVERE THUNDERSTORMS WILL HOWEVER SHIFT TO
THE NORTHWEST SECTIONS OF THE COUNTY WARNING AREA AND TO THE
SOUTHWEST OF THE REGION TODAY...WITH ACTIVITY DECREASING OVER THE
CENTRAL AND SOUTHERN SECTIONS AS THEY MOVE OVER REGION WITH
MOST UNSTABLE AREAS OFF TO THE NORTHEAST BY TONIGHT AND DOWN
TO ALONG THE UPPER TEXAS COAST. LIFTED INDEX VALES AND K
INDEX VALUES ALONG THE FRONT PLACE MOST OF THE AREA IN ONLY UNSTABLE
TO MODERATLY UNSTABLE REGION. CAPE VALUES DROP TO LESS THAN 1000 J/KG
WHICH ALSO PLACES US IN LOW CATAGORY.  FOR TONIGHT MOST ACTIVITY WILL
BE OVER WITH WITH A RETURN ON THE DAY THURSDAY OVER NORTH LOUISIANA
INTO SOUTH ARKANSAS AND INTO THURSDAY NIGHT. LIFTED INDEX AND CAPE
VALUES THEN RISE INTO MODERATE RANGE INTO AFTERNOON THURSDAY.
HENCE WILL INCLUDE MENTION OF POSSIBLY SEVERE THUNDERSTORMS
THIS REGION ON THURSDAY.

WINDS WILL BE HIGH FOR TODAY AND WILL CONTINUE LAKE WIND ADVISORIES.
DROPPING OFF FOR REMAINING SHORT TERM.

06

SHV 082/066 081/066 084 5143
MLU 084/066 082/066 086 4353
TXK 078/057 079/063 085 6124
TYR 081/059 080/064 084 6122
LFK 084/069 083/066 086 4231

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.